MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE FLEX W/SHIELD TECHNOLOGY; INTRACRANIAL ANEURYSM FLOW DIVERTER

MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE FLEX W/SHIELD TECHNOLOGY; INTRACRANIAL ANEURYSM FLOW DIVERTER
Model Number PED2-400-16
Medical Device Problem Codes Retraction Problem (1536); Material Deformation (2976); Activation Failure (3270); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/29/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Medtronic received a report that a pipeline flex stent failed to open completely and was damaged during delivery/retrieval.The patient was undergoing flow diversion surgery for treatment of an unruptured, saccular aneurysm, at the c7 location, with a max diameter of 4.3 mm and a 1.8 mm neck diameter.The landing zone artery diameter was 2.78 mm distally and 3.8 mm proximally.It was noted the patient's vessel tortuosity was minimal.Dual antiplatelet treatment (dapt) was administered.The angiographic result post procedure showed slowed blood flow.It was reported that the reported device and any accessory devices were prepared as indicated in the instructions for use (ifu).The pipeline was used for an approved indication (on-label).During the procedure, after the stent was in place, the tip end of the stent opened, but the middle part got kinked when it was deployed.After retrieval and other operations, it failed to open.The stent was removed and replaced with another medtronic stent to successfully complete the procedure.No patient symptoms or complications were associated with this event.
 
Additional Manufacturer Narrative
 
Event or Problem Description
Additional information was received.During delivery of the pipeline device, friction and resistance were encountered.The middle section of the stent failed to open despite attempts at retrieving adjustment.The device was not deployed in a vessel bend at the time of the event.The failure was attributed to a slight kink in the stent.
 
Additional Manufacturer Narrative
H3: product analysis: as found condition: the pipeline flex device was returned within a shipping box and a plastic bio-pouch.Visual inspection/damage location details: no bends, kinks, or stretching was found with the pipeline flex pusher.The pusher resh eathing pad, sleeves, and tip coil were found to be in good condition.The braid was returned detached from the pusher; therefore, the proximal and distal ends could not be identified.Both ends of the braid were found partially open, but damaged (frayed).However, the middle section of the braid was found open and not kinked.Testing/analysis: none.Conclusion: based on the device analysis and reported information, the customer¿s ¿failure/incomplete to open at middle section (hourglass shape)¿, ¿pipeline damaged (middle)¿, and ¿resistance during delivery¿ reports could not be confirmed.The middle section of the returned pipeline flex braid was found open and not kinked.Possible causes of ¿resistance/stuck during delivery¿ include use of an incompatible catheter, catheter damage, patient vessel tortuosity, user does not maintain continuous flush, or users pulls back on/torques wire while advancing pipeline in microcatheter.Possible causes of ¿failure/incomplete to open at middle section (hourglass shape)¿ include patient vessel tortuosity, damaged braid, braid improperly sized to anatomy, braid was overstretched during delivery, user deploys braid in vessel bend, presence of other indwelling endovascular stents, or inappropriate anatomy.Possible causes of ¿pipeline damaged (middle)¿ include resheathing more than 2 times, over-manipulation, deployment technique, delivering/retracting the device against resistance.The catheter used in the event was not returned and the make/model was not provided.Therefore, any contributing factors (including incompatible catheter/catheter damage) could not be assessed.Information regarding if a continuous flush was maintained and number of resheathing attempts was not reported.It was noted that the patient's vessel tortuosity was minimal.The device was not deployed in a vessel bend at the time of the event.It is likely that the deployment of the device against resistance contributed to the damage found with the returned pipeline flex braid ends.However, the cause(s) of the reported resistance, failure to open, and damage (middle) could not be determined.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Additional information was received stating that the catheter was not a medtronic device.

Brand Name
PIPELINE FLEX W/SHIELD TECHNOLOGY
Common Device Name
INTRACRANIAL ANEURYSM FLOW DIVERTER
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key22679436
Report Number2029214-2025-01732
Device Sequence Number8937524
Product Code OUT
UDI-Device Identifier00763000284343
UDI-Public(01)00763000284343(17)271008(10)B800051
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
P100018
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/29/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberPED2-400-16
Device Catalogue NumberPED2-400-16
Device Lot NumberB800051
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/29/2025
Supplement Date Received by Manufacturer08/04/2025
09/01/2025
Initial Report FDA Received Date07/31/2025
Supplement Report FDA Received Date08/29/2025
09/29/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/08/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age56 YR
Patient SexMale